Wednesday, June 11, 2008

Roid Rage


(It may surprise you to learn this man was using steroids. Look up the story of Greg Valentino sometime. You may have seen the documentary "The Man Whose Arms Exploded" on Discovery Channel. His arms really were that big. This image wasn't Photoshopped.)

I got another steroid injection in my back late last week because my lower back muscles were starting to tighten up and potentially spasm again. I had to stay home from work again. These shots only last for about 2-3 weeks and it had been 3-1/2 weeks and my doc fully expected I would need 2-3 injections. The first round really seemed to help. The muscles relaxed and seemed to be healing. I had some evenings and mornings where things were sore but it was a huge improvement over the weeks and months before that and it really felt like things were healing. I didn't notice any side effects whatsoever.

Today though, I'm noticing something new.

I've been irritable and easily frustrated the past few days. I seem to be in a little bit of a mental fog too. Then this afternoon I felt energetic for no reason and went up the stairs in my office building two at a time and wasn't the least bit tired at the top. This was after an evening spent moving heavy car parts into a storage unit, something I had second thoughts about doing all evening because of my fragile back. I seem to be feeling a little bit aggressive too, like I could snap and throw someone over the counter while waiting in line at Subway if they piss me off.

Sounds like classic roid rage, doesn't it? My doctor mentioned that these side effects were very possible when I got the first injection. Looks like I have enough of it in my system now that it's showing up. I should go dig out the weight set from the basement and see what I can pull off in the next 2 weeks.

But seriously, I'm glad it's working because my fragile lower back muscles, ligaments, and discs are in horrible shape and I desperately need something to get me over the hump and on my way to recovery. I've been languishing and rupturing discs for way too long now.

2 comments:

Melanie-Pearl said...

sorry about all this---maybe i can join you, though? i haven't been too patient lately either. i'm ready to be done sleeping all the time. feeling < is just the pits.

hope this is the best-ever-last injection you'll need!

ps)i do have a few percocet i can sell you....:)

Matt said...

nah, that's all natural baby.